MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-3-8-HELIX
Medical Device Problem Codes Separation Failure (2547); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil would was in position for deployment but would not detach from the delivery system.No further information was provided.
 
Additional Manufacturer Narrative
Upon clarification, this event no longer meets the reporting requirements in 21 cfr 803.H3: the concerto coil was returned for evaluation.Bends were found at 2.0cm to 18.0cm from the proximal end of the pushwire.The implant coil appeared to be damaged and stretched with the polypropylene filament intact.The progreat 2.7f catheter appeared to be compatible for use with the concerto coil as it has a labeled inner diameter (id) of 0.025¿ (via terumo).The concerto coil could not be used for resistance testing with an in-house microcatheter due to its damaged condition.Based on the analysis findings, the concerto coil was confirmed to have ¿coil resistance/ stuck in catheter¿ issue as the returned concerto coil was found to be damaged and stretched.In addition, the pushwire was also found to be bent.It is likely that these damages occurred when the customer attempted to advance the concerto coil through the progreat 2.7f catheter against the reported resistance.However, the cause for resistance could not be determined.Possible causes of resistance include the use of damaged catheter, patient tortuous anatomy and lack of continuous flush with heparinized saline during delivery.Since the progreat catheter was not returned; any contribution of the catheter to the resistance issue could not be determined.There was no non-conformance to specifications identified that led to the resistance issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information clarified that the deployment issue reported was that there was resistance with the coil midway through deployment in the microcatheter and it wasn't able to be advance further.Upon reviewing, the doctor acknowledged that a smaller microcatheter should have been used with the continued saline flush.It was noted that the doctor was new to using concerto coils and was happy that this was the reason for the coil not being able to be advanced properly.Ancillary device: progreat 2.7 microcatheter.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11653091
Report Number2029214-2021-00415
Device Sequence Number14373361
Product Code KRD
UDI-Device Identifier00847536033528
UDI-Public00847536033528
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2023
Device Model NumberNV-3-8-HELIX
Device Catalogue NumberNV-3-8-HELIX
Device Lot NumberB136872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1